Alert archive / New York / Small Craft Advisories in 2016

Small Craft Advisory 91, NWS Buffalo, NY

November 3, 2016

NWS Buffalo, NY issued this small craft advisory at Nov 3, 2016, 10:26 AM EDT. It took effect at Nov 3, 2016, 8:00 PM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Nov 3, 2016, 10:26 AM EDT (14:26 UTC)
In effect from
Nov 3, 2016, 8:00 PM EDT
Expired
Nov 4, 2016, 6:52 AM EDT
In force
11 hr
Issued by
NWS Buffalo, NY

The text

As transmitted.

650 
WHUS71 KBUF 031426
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1026 AM EDT THU NOV 3 2016

LOZ042>044-032230-
/O.NEW.KBUF.SC.Y.0091.161104T0000Z-161104T1800Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
1026 AM EDT THU NOV 3 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 PM
EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 2 PM EDT
FRIDAY.

* WINDS...NORTH 15 TO 25 KNOTS.

* WAVES...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ045-032230-
/O.NEW.KBUF.SC.Y.0091.161104T0300Z-161104T1200Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
1026 AM EDT THU NOV 3 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM
EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM EDT
FRIDAY.

* WINDS...NORTH 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

CHURCH
4 follow-up statements
723 
WHUS71 KBUF 032032
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
432 PM EDT THU NOV 3 2016

LOZ042>044-040445-
/O.CON.KBUF.SC.Y.0091.161104T0000Z-161104T1800Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
432 PM EDT THU NOV 3 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 2 PM EDT FRIDAY...

* WINDS...NORTH 15 TO 25 KNOTS.

* WAVES...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ045-040445-
/O.CON.KBUF.SC.Y.0091.161104T0300Z-161104T1200Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
432 PM EDT THU NOV 3 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 8 AM EDT FRIDAY...

* WINDS...NORTH 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HITCHCOCK
341 
WHUS71 KBUF 040225
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1025 PM EDT THU NOV 3 2016

LOZ042>044-041030-
/O.CON.KBUF.SC.Y.0091.000000T0000Z-161104T1800Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
1025 PM EDT THU NOV 3 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT FRIDAY...

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ045-041030-
/O.CON.KBUF.SC.Y.0091.161104T0300Z-161104T1200Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
1025 PM EDT THU NOV 3 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY...

* WINDS...NORTH 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HITCHCOCK
537 
WHUS71 KBUF 040845
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
445 AM EDT FRI NOV 4 2016

LOZ042>044-041645-
/O.CON.KBUF.SC.Y.0091.000000T0000Z-161104T1800Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
445 AM EDT FRI NOV 4 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WINDS...NORTH 15 TO 20 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ045-041200-
/O.CON.KBUF.SC.Y.0091.000000T0000Z-161104T1200Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
445 AM EDT FRI NOV 4 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS
MORNING...

* WINDS...NORTH 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
975 
WHUS71 KBUF 041052
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
652 AM EDT FRI NOV 4 2016

LOZ042>044-041200-
/O.CAN.KBUF.SC.Y.0091.000000T0000Z-161104T1800Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
652 AM EDT FRI NOV 4 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY.

$$

LOZ045-041200-
/O.CAN.KBUF.SC.Y.0091.000000T0000Z-161104T1200Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
652 AM EDT FRI NOV 4 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Nov 3, 7:00 AM EDT, 3 hours 26 minutes earlier.

Area forecast discussion, Nov 3, 7:00 AM EDT, 3 hours 26 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
700 AM EDT Thu Nov 3 2016

.SYNOPSIS...
Low pressure over our region early this morning will exit across New
England during the course of the day with its associated rain ending
from west to east in the process. High pressure and notably cooler
air will over the Upper Great Lakes will then gradually build across
our region on Friday. While this large area of high pressure will
generally supply us with fair weather for the weekend...a shower
cannot be ruled out east of Lake Ontario.

&&

.NEAR TERM /THROUGH TONIGHT/...
The widespread rain from the overnight will come to an end from west
to east this morning and early this afternoon...as the deep lift
provided by significant frontogentic forcing in the low levels and a
coupled jet aloft will become displaced from one another. The
surface feature that corresponds to this complex synoptic lift is a
frontal wave that will drift from our forecast area east across New
England as we progress through the day. Our anomalously moist
airmass will also experience significant drying in the mid levels
this afternoon. All of this will translate into a much 'drier'
afternoon.

The back edge of the steady rain was moving across Southern Ontario
and western Lake Erie at 10z...and by the time we get close to
lunchtime...that back edge should be in the vicinity of the
Adirondacks. While this will be somewhat of an improvement...it does
not mean that the afternoon will be totally rain free. There could
be a few light showers around...especially in the upslope areas such
as the Chautauqua Ridge and east of Lake Ontario.

That being said...rainfall amounts from the overnight into this
afternoon will likely range from an inch near Lake Ontario to a half
inch across the Southern Tier.

It will be much cooler today than recent days. Rather than
experiencing temperatures that will be 15 to 20 degrees above normal
(like the past couple days)...the mercury will hold fairly steady in
the low to mid 50s.

Tonight...while high pressure over the Upper Great Lakes will be
edging into our region...there will still be a wealth of low level
moisture in place. The underlying process for this will be different
than previous guidance packages had suggested though. Rather than
having moisture trapped beneath a lowering subsidence inversion...
there will be a second swath of low clouds that will advect over our
region from southern Ontario. These clouds will be enhanced by a
northerly upslope flow and also from a moderate lake response as a
result of H85 temps falling below zero C. The low cloud cover could
even support some light showers...especially in the upslope areas
(Chautauqua Ridge...Bristol Hills and North Country) and sites
southeast of Lake Ontario. The bulk of the night though should be
pcpn free. Temperatures tonight will settle into the 30s inland from
the lakes.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY/...
The general upper level pattern this period will feature a ridge of
high pressure over the Plains, with a trough of low pressure over
the Northeast and eastern Canada. Several shortwaves rippling
through this upper level trough will provide chances for showers,
with cool air flowing over the lakes possibly bringing a little lake
enhanced/lake effect activity.

Friday, the main axis of the upper level trough will be exiting the
region to the east early in the morning. They may be a trailing
shower or two early Friday to the east. A fast moving and trailing
shortwave will advance from central Ontario Friday morning to the
eastern mid-Atlantic region by Friday night. This feature, combined
with a northwest flow of -2c air over Lake Ontario may bring a few
showers into early Friday afternoon. Expect cloudy skies S and SE of
Lake Ontario, with some sunshine over a portion of far WNY and North
Country.

Another shortwave, with more strength will drop across the region,
especially CNY on Saturday. This feature will push a weakly definded
surface trough southward across the region Saturday night, which may
serve as a boundary for a few showers of rain and or snow.

This shortwave will carry the upper level trough eastward enough
Saturday night that an expansive ridge of high pressure, both at the
surface and aloft, will nudge over the region by Sunday. This will
bring a return of fair weather Sunday.

Temperatures in this NW flow will generally be in the mid 40s to mid
50s through the afternoon, while dipping down into the 30s inland at
night, and lower 40s near the lakes.

&&

.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
Sunday night through Monday night...an upper level ridge cresting
over the Northeast combined with surface high pressure will provide
tranquil weather.

A slow moving cold front will approach our region from the Upper
Great Lakes on Tuesday evening. This should encourage continued
warming ahead of the front with precipitation holding off until
after nightfall. GFS is a slower than ECMWF but this may be the
greater amplitude of the GFS, and may be more realistic solution
based on the seasonal conditions. The cold front should move through
the area Tuesday night and Wednesday with some lingering post-
frontal showers on Wednesday.

Monday and Tuesday will have highs in the 50s with lows in the 30s,
coldest across the Southern Tier and Tug Hill. Wednesday will see
mid 40s to near 50 in the frontal regime.

&&

.AVIATION /11Z THURSDAY THROUGH MONDAY/...
A wave of low pressure passing over the region early this morning
will produce widespread IFR conditions...including times of IFR
vsbys in moderate rain.

As we progress through the midday and afternoon hours...drier air
will help to raise cigs to VFR to MVFR levels. Any improvement will
be short lived though...as moisture trapped in the low levels will
lead to fairly widespread MVFR cigs for the upcoming night.

Outlook...
Friday...Improving to VFR.
Saturday through Monday...Mainly VFR.

&&

.MARINE...
Low pressure will track from west to east across New York state into
the midday hours. This will result in moderate north to northeast
winds that will generate choppy conditions on the western third of
Lake Ontario. Conditions should remain just below small craft
advisory levels.

During the course of this afternoon and evening...the storm system
will move across New England with an intensifying sfc pressure
gradient leading to freshening winds. This will especially be the
case on the eastern half of Lake Ontario. A short lived small
craft advisory may be needed late tonight from Hamlin Beach to
Mexico Bay...but confidence is not high enough at this point to
hoist any flags. Will allow the dayshift the opportunity to further
examine.

High pressure over the Upper Great Lakes will then build across
Lakes Erie and Ontario late tonight and Friday. This will allow
winds and waves to subside with sub SCA conditions anticipated
through Friday night.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...RSH
NEAR TERM...RSH
SHORT TERM...THOMAS
LONG TERM...WCH
AVIATION...RSH
MARINE...RSH
Hazardous weather outlook, Nov 3, 5:07 AM EDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
507 AM EDT THU NOV 3 2016

NYZ001>008-010>014-019>021-085-040915-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
507 AM EDT THU NOV 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-040915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
507 AM EDT THU NOV 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

Nearby

Small Craft Advisories in New York, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.